# SDR CALA9600806

- Difficulty date: June 12, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N12230
- Make and model: Boeing 737217
- Aircraft serial: 19884
- System (JASC): 2612 · Fire Detection
- Part: Fire Loop
- Condition: Burned
- Location: Apu
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A, F

## Discrepancy

THE APU FIRE WARNING LIGHT BEGAN TO FLASH INTERMITTENTLY APPROXIMATELY FIVE MINUTES INTO THE FLIGHT WITH THE APU SHUT DOWN.  THE APU FIRE HANDLE WAS PULLED AND THE FIRE LIGHT FLASHING CEASED AFTER 45 SECONDS.  THE AIRCRAFT WAS RETURNED TO EWR WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE APU TAILPIPE FIRE LOOP WIRES BURNT AND TOUCHING TAILPIPE.  THE BARE WIRES WERE TEMPORARILY TAPED AND THE APU FIRE DETECTION SYSTEM WAS PLACARDED INOPERATIVE PENDING REPAIR OF WIRES.  IN ADDITION, THE APU FIRE BOTTLE WAS REMOVED AND REPLACED.
